Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Impotence
Aug 25, 2005

I am 36 have been hiv+ since 1991. I've noticed in the past few years my interest in sex gradually declining to the point of little to none. My erections are not as hard as they used to be either. My doctor checked my testosterone level and it was low at about 250 (I think), and he put me on 1/2 cc depo-testosterone injections per week. I've been on them 8 weeks now and things are getting worse instead of better: My genitals seem to have "shrinked"; no increase in libido; and I have experienced complete impotence at times. I have been taking Trizivir and Viread for a long time, plus advair, singulair, lisonopril, and cephalexin. I'm worried that I won't recover to a normal sex life... Are the drugs the source of my sexual decline? or the HIV? or both? Is there anything I can do to stop the decline? Or should I just accept a sexless life??? I've tried Viagra with only minimal success.

Response from Dr. Henry

It is unclear to me whether there is any direct association between HIV meds such as you are taking and impotence. Often impotence is related to low testosterone levels (I prefer prescribing daily use of topical testosterone to achieve high normal levels of free testosterone), psychological factors, other medical conditions (such as diabetes), or side effects of other meds . When I get stumped on how to help a patient out I refer to the U of MN Program in Human Sexuality for consultation to see if any helpful recommendations can be made. KH



Previous
IS IT TOO EARLY FOR SYMPTOMS?
Next
Ignoring my HIV+ diagnosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement